Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 8, 2016, 1:59 PM MDT. It took effect at May 9, 2016, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 1:59 PM MDT (19:59 UTC)
- In effect from
- May 9, 2016, 10:00 AM MDT
- Expired
- May 9, 2016, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
346 WWUS75 KPIH 081959 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT SUN MAY 8 2016 IDZ021-091000- /O.NEW.KPIH.WI.Y.0016.160509T1600Z-160510T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 159 PM MDT SUN MAY 8 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. * IMPACTS/TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MONDAY MORNING. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED. * LOCATIONS...AMERICAN FALLS...ABERDEEN...POCATELLO...FORT HALL AND BLACKFOOT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS AROUND 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
630 WWUS75 KPIH 091008 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT MON MAY 9 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT TODAY... IDZ017-020-022-100200- /O.EXA.KPIH.WI.Y.0016.160509T1600Z-160510T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...MALAD CITY...OAKLEY...ROCKLAND 408 AM MDT MON MAY 9 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MONDAY MORNING. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH CAN BE EXPECTED. * LOCATIONS...BURLEY...RUPERT...YALE...IDAHOME...HEYBURN...IDAHO FALLS...REXBURG...MALAD CITY...OAKLEY AND ROCKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS AROUND 45 TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-100200- /O.CON.KPIH.WI.Y.0016.160509T1600Z-160510T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 408 AM MDT MON MAY 9 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MONDAY MORNING. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH CAN BE EXPECTED. * LOCATIONS...AMERICAN FALLS...ABERDEEN...POCATELLO...FORT HALL AND BLACKFOOT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS AROUND 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
155 WWUS75 KPIH 091942 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 142 PM MDT MON MAY 9 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT TODAY... IDZ020-100200- /O.UPG.KPIH.WI.Y.0016.000000T0000Z-160510T0200Z/ /O.NEW.KPIH.HW.W.0001.160509T1942Z-160510T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 142 PM MDT MON MAY 9 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING...EXTREMELY STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE ARCO DESERT AND THE UPPER SNAKE PLAIN. DRIVING WILL BE DIFFICULT AT BEST FOR ALL VEHICLES...ESPECIALLY ON EAST-WEST ROADS. SIGNIFICANTLY REDUCED VISIBILITY DUE TO BLOWING DUST HAS ALREADY FORCED THE CLOSURE OF INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS. * WINDS...SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED. * LOCATIONS...IDAHO FALLS...REXBURG...IDAHO NATIONAL LABORATORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-021-022-100200- /O.CON.KPIH.WI.Y.0016.000000T0000Z-160510T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY...ROCKLAND 142 PM MDT MON MAY 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH CAN BE EXPECTED. * LOCATIONS...AMERICAN FALLS...ABERDEEN...POCATELLO...FORT HALL AND BLACKFOOT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS AROUND 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
139 WWUS75 KPIH 091945 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MDT MON MAY 9 2016 IDZ020-100200- /O.UPG.KPIH.WI.Y.0016.000000T0000Z-160510T0200Z/ /O.NEW.KPIH.HW.W.0001.160509T1945Z-160510T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 145 PM MDT MON MAY 9 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING...EXTREMELY STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE ARCO DESERT AND THE UPPER SNAKE PLAIN. DRIVING WILL BE DIFFICULT AT BEST FOR ALL VEHICLES...ESPECIALLY ON EAST-WEST ROADS. SIGNIFICANTLY REDUCED VISIBILITY DUE TO BLOWING DUST HAS ALREADY FORCED THE CLOSURE OF INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS. * WINDS...SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED. * LOCATIONS...IDAHO FALLS...REXBURG...IDAHO NATIONAL LABORATORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-021-022-100200- /O.CON.KPIH.WI.Y.0016.000000T0000Z-160510T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY...ROCKLAND 145 PM MDT MON MAY 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH CAN BE EXPECTED. * LOCATIONS...AMERICAN FALLS...ABERDEEN...POCATELLO...FORT HALL AND BLACKFOOT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS AROUND 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
943 WWUS75 KPIH 092125 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT MON MAY 9 2016 IDZ019-100200- /O.EXA.KPIH.HW.W.0001.000000T0000Z-160510T0200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR 325 PM MDT MON MAY 9 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING...EXTREMELY STRONG SOUTHWEST WINDS WILL CONTINUE UP THE SNAKE PLAIN TO ASHTON AND DUBOIS UNTIL 8 PM. DRIVING WILL BE DIFFICULT AT BEST FOR ALL VEHICLES...ESPECIALLY ON EAST- WEST ROADS. DOWNED POWER LINES...TREES...AND POWER OUTAGES ARE POSSIBLE. * WINDS...SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OVER 55 MPH CAN BE EXPECTED. * LOCATIONS...IDAHO FALLS...REXBURG...IDAHO NATIONAL LABORATORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-100200- /O.CON.KPIH.HW.W.0001.000000T0000Z-160510T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 325 PM MDT MON MAY 9 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...EXTREMELY STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE ARCO DESERT AND THE UPPER SNAKE PLAIN. DRIVING WILL BE DIFFICULT AT BEST FOR ALL VEHICLES... ESPECIALLY ON EAST-WEST ROADS. SIGNIFICANTLY REDUCED VISIBILITY DUE TO BLOWING DUST HAS ALREADY FORCED THE CLOSURE OF INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS. * WINDS...SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED. * LOCATIONS...IDAHO FALLS...REXBURG...IDAHO NATIONAL LABORATORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-021-022-100200- /O.CON.KPIH.WI.Y.0016.000000T0000Z-160510T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY...ROCKLAND 325 PM MDT MON MAY 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH CAN BE EXPECTED. * LOCATIONS...AMERICAN FALLS...ABERDEEN...POCATELLO...FORT HALL AND BLACKFOOT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS AROUND 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
238 WWUS75 KPIH 100141 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 741 PM MDT MON MAY 9 2016 IDZ019-020-100245- /O.EXP.KPIH.HW.W.0001.000000T0000Z-160510T0200Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...IDAHO FALLS...REXBURG 741 PM MDT MON MAY 9 2016 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE WEAKENED ACROSS THE AREA. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 8 PM. $$ IDZ017-021-022-100245- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-160510T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY...ROCKLAND 741 PM MDT MON MAY 9 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS ARE AND WILL CONTINUE TO WEAKEN ACROSS THE AREA THROUGH THE REMAINDER OF THE EVENING. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 8 PM. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 8, 1:44 AM MDT, 12 hours 15 minutes earlier.
Area forecast discussion, May 8, 1:44 AM MDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 144 AM MDT SUN MAY 8 2016 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. UPPER LOW OVER UT/AZ LOSING ITS INFLUENCE AS IT CONTINUES TO LIFT EASTWARD AND FILL. SYNOPTIC FORCING REMAINS WEAK FOR MOST OF TODAY...THOUGH ISOLATED THUNDERSTORMS STILL POSSIBLE FROM OROGRAPHIC EFFECTS AND AFTERNOON HEATING. NAM BRING ONE FINAL LOBE OF ENERGY FROM THE UPPER LOW OVER BEAR LAKE COUNTY LATE TONIGHT AND HITS IT WITH UP TO AN ADDITIONAL INCH OF RAINFALL...BUT GFS/SREF SIGNIFICANTLY DRIER. UPPER LOW DEPARTS EARLY MONDAY...BUT ANOTHER LOW LOOKS TO DROP IN FROM THE NORTHWEST. THIS LOW CARRIES MUCH LESS MOISTURE AND MAY ONLY TRIGGER ISOLATED THUNDERSTORMS CONFINED MAINLY TO THE CENTRAL MOUNTAINS ACROSS TO THE ISLAND PARK AREA. THE SNAKE PLAIN MAY SEE AN INCREASE IN WINDS MONDAY WITH GUIDANCE PUTTING US SOLIDLY IN WIND ADVISORY CRITERIA. THE UPPER LOW/TROUGH SHOULD CONTINUE TO CHURN UP SOME SHOWERS/ISOLATED THUNDER THROUGH TUESDAY NIGHT. HINSBERGER .LONG TERM...WEDNESDAY THROUGH SUNDAY...HIGH PRESSURE EXPECTED TO BE SETTLED TO OUR EAST TO ALLOW FOR MOSTLY SOUTHWESTERLY FLOW ACROSS OUR REGION AND PRECIP FREE WEATHER. ON THURSDAY A WEAK BACKDOOR COLD FRONT WILL CLIP THE NORTHERN AREAS OF IDAHO WHICH COULD PROVIDE SOME SHOWERS ALONG THE MONTANA BORDER AND IN THE CENTRAL MOUNTAINS. HIGH PRESSURE IS EXPECTED FOR THE REMINDER OF THE WEEK BEFORE THE NEXT WEATHER SYSTEM IS FORECAST FOR THE WEEKEND. THERE ARE SOME TIMING DIFFERENCES BETWEEN WEATHER MODELS BUT LOOKS LIKE THEY ALL SHOW PRECIP COMING INTO THE AREA. NP/HINSBERGER && .AVIATION...A COLD FRONT TO APPROACH THE REGION LATER TONIGHT AND LIKELY TO BECOME STATIONARY SOMEWHERE OVER IDAHO...MAKING THE FORECAST A BIT TRICKY. WE ARE EXPECTING THE FRONT TO PASS THROUGH ALL THE TAF SITES WITH VARYING WIND SPEEDS AND DIRECTIONS IN ITS WAKE...THE TIMING OF THESE OCCURRENCES ARE WHAT WILL MAKE THE FORECAST TRICKY. MOSTLY VFR CEILINGS ARE EXPECTED TODAY FOR ALL BUT BYI AND POSSIBLY SUN THIS MORNING...WITH THE POTENTIAL FOR LOW STRATUS OR A FOG BANK CREATING IFR CEILINGS DURING THE EARLY TO MID MORNING HOURS. POTENTIAL FOR ADDITIONAL RAIN SHOWERS AGAIN TODAY ALONG THE FRONTAL BOUNDARY...SO GREATEST CHANCES EXPECTED AT IDA AND SUN. NP/HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:27 PM MDT | Special Weather Statement | PIH | Blaine | 33 min |
| May 7, 6:53 PM MDT | Special Weather Statement | PIH | Blaine | 22 min |
| May 8, 2:32 PM MDT | Special Weather Statement | PIH | Lincoln | 43 min |
| May 8, 3:42 PM MDT | Areal Flood Advisory | PIH | Blaine | 2 hr |
| May 8, 5:48 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.